welcome redditors!to snoo-finity ... and beyond!

NBME 24 Answers

nbme24/Block 1/Question#43

After completing 6 courses of chemotherapy for ...

Doxorubicin

Login to comment/vote.

The classic side effect of anthracyclines is dilated cardiomyopathy. This question could have gotten tricky if you thought the pulmonary symptoms were due to the drug which could have led you to bleomycin (causes pulmonary fibrosis) but these pulmonary symptoms were most likely a result of dilated cardiomyopathy leading to HF and pulmonary edema.

nwinkelmann  What is the clue that this is not pulmonary fibrosis? How do I decide between Doxorubicin and Bleomycin? +  
ilikecheese  Also both bleomycin and methotrexate cause pulmonary fibrosis, so that helped me rule both those out and focus on the HF instead of the pulmonary symptoms +  
adisdiadochokinetic  The S3 gallop and enlarged heart together are very strong evidence for heart failure. It's much more likely for heart failure to cause interstitial edema than for pulmonary fibrosis to directly cause heart failure. +2